Oklahoma, 2008Winter Weather in Oklahoma, December 9, 2008
December 9, 2008 · NWS OUN · 12 events in 12 counties and zones
A strong cold front moved southeast through Oklahoma during the overnight hours of the 8th into the early hours of the 9th. Temperatures quickly fell below freezing by the morning.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved southeast through Oklahoma during the overnight hours of the 8th into the early hours of the 9th. Temperatures quickly fell below freezing by the morning. Precipitation developed over the northern Texas panhandle and moved east. Snow started falling over northwest Oklahoma before sunrise and spread east through the day. Most areas over the northern third of Oklahoma reported between one and three inches. However, a few spots, especially in Major and Grant counties, reported between three and five inches over the entire event. Farther south, very light freezing drizzle developed. Although not significant in total accumulation, it was enough to cause numerous accidents. Monetary damages were not available for this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 8, 10:04 PM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 8, 10:04 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CST MON DEC 8 2008
.UPDATE...
LEADING SHORT WAVE BEING EJECTED NORTHEAST OUT OF THE SOUTHWEST US
TROUGH IS MOVING RAPIDLY THROUGH THE SOUTHERN PLAINS THIS EVENING.
T-STORM ACTIVITY HAS INCREASED IN COVERAGE THE PAST HOUR OR SO
ACROSS CENTRAL AND SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS AS
THE UPPER WAVE BEGINS TO INTERACT WITH SOMEWHAT DEEPER MOISTURE.
THERE IS STILL A LIMITED THREAT OF A SEVERE STORM OR TWO ACROSS
THE SOUTHEAST PART OF THE AREA FOR A FEW MORE HOURS... WHILE
REMAINDER OF THE ACTIVITY OVER CENTRAL OKLAHOMA COULD PRODUCE SOME
SMALL HAIL AND BRIEF STRONG WINDS. STORM MOVEMENT HAS BEEN VERY
RAPID WITH SPEEDS PUSHING 50 MPH OR MORE. SHOULD CONTINUE TO SEE
ACTIVITY DIMINISH FROM THE WEST LATER TONIGHT AS SUBSIDENCE
SPREADS IN BEHIND THE UPPER WAVE.
MEANWHILE... THE COLD FRONT CONTINUES TO PUSH SOUTH ACROSS
NORTHERN OKLAHOMA. THUS FAR SURFACE WIND SPEEDS BEHIND THE FRONT
HAVE NOT BEEN PARTICULARLY IMPRESSIVE... BUT SHOULD SEE THEM PICK
UP LATE TONIGHT AS THE UPPER WAVE TRACKS TO THE EAST. ADJUSTED
POPS AND WEATHER TYPES A LITTLE THIS UPDATE TO REFLECT CURRENT
ACTIVITY. ALSO PUSHED THE SOUTHEAST EXTENT OF THE THE RAIN/SNOW
MIXED PRECIP AREA A BIT FARTHER BACK TO THE NORTHWEST BASED ON
LATEST MODEL LOW LEVEL THICKNESS FIELDS.
&&
.PREV DISCUSSION... /ISSUED 254 PM CST MON DEC 8 2008/
DISCUSSION...
SEVERAL WAVES WITHIN DEVELOPING LONGER WAVE TROUGH WILL MOVE THROUGH
THE AREA TODAY THROUGH TOMORROW. FIRST WAVE IS ALREADY LIFTING NORTH
THROUGH THE SOUTHERN AND CENTRAL PLAINS... AND HAS SHUNTED SOME OF
THE BETTER MID-LEVEL MOISTURE EASTWARD. SECOND WAVE NOW MOVING INTO
FAR WEST TX WITH ASSOCIATED PACIFIC FRONT MOVING ACROSS WEST TEXAS.
AS THIS FRONT MOVES INTO MAIN BODY OF STATE LATER TODAY COULD SEE
SOME TSTM ACTIVITY DEVELOP... A FEW OF THESE MAY BECOME SEVERE...
MAINLY ACROSS SE QUARTER OF THE AREA THIS EVENING. STRONGER CANADIAN
FRONT WILL THEN MOVE INTO NW OK THIS EVENING AND ACROSS REMAINDER OF
STATE TUESDAY MORNING. MOST AREAS WILL SEE EARLY HIGHS WITH STEADY
OR FALLING TEMPS THROUGHOUT THE DAY ON TUESDAY. WILL ALSO SEE RAIN
CHANGE TO SNOW ACROSS NW OK LATE TONIGHT AND THEN THIS TRANSITION
LINE WILL MOVE SOUTHEAST TOWARD THE I-44 CORRIDOR BY AFTN. COULD SEE
SOME ACCUMULATIONS ACROSS NW PARTS OF THE STATE. HOWEVER THINK THE
MOST SIGNIFICANT IMPACT ALONG WITH THE TEMPS WILL BE THE WINDS...
WHICH WILL BE OUT OF THE NORTH AT 25 TO 35 MPH WITH SOME GUSTS
APPROACHING 50 MPH. WILL LIKELY GO AHEAD AND ISSUE WIND ADVISORY FOR
MUCH OF THE AREA THROUGH THE DAY TUESDAY.
PRECIP SHOULD END QUICKLY TUESDAY EVENING WITH MAIN TOPIC THEN BEING
COLD TEMPS THROUGH THE REMAINDER OF THE WEEK WITH A BETTER WARMING
TREND BY LATE IN THE WEEK AND OVER THE WEEKEND. BY THE SECOND HALF
OF THE WEEKEND INTO NEXT WEEK SOME SIGNIFICANT DIFFERENCES BETWEEN
GFS AND ECMWF. BOTH HAVE SOME COLD AIR BUILDING ACROSS CANADA WHICH
THEN SHIFTS SOUTH THROUGH THE CENTRAL PART OF THE COUNTRY...
MEANWHILE STORM SYSTEMS BEGIN TO DROP SOUTH ACROSS WESTERN PART OF
CONUS... PUTTING US IN SOUTHWEST FLOW ALOFT. THIS COULD LEAD TO SOME
UGLY CONDITIONS DEVELOPING WRT TO WINTRY PRECIP... I.E. ICE. JUST
BEYOND FORECAST PERIOD.
HOWEVER LATEST GFS SHIFT BULK OF COLD AIR INTO EASTERN PART OF
COUNTRY QUICKER AS ENERGY CONT TO DROP INTO WESTERN TROUGH. THIS
ALLOWS SFC TROUGH TO DEVELOP IN HIGH PLAINS WITH WARMING SOUTH WINDS
TO DEVELOP ACROSS PLAINS. LATEST RUN OF ECMWF HAS COME MUCH MORE IN
LINE WITH MORNING GFS FOR EARLY TO MIDDLE PART OF NEXT WEEK. NOT
THAT IT RAISES MY CONFIDENCE A WHOLE LOT... BUT WILL RAISE SOME
TEMPS IN THE SUNDAY INTO MONDAY TIMEFRAME. STILL APPEARS THAT FROM
MONDAY INTO TUESDAY COULD GET A BIT INTERESTING AS WE GET WAA OVER
THE TOP OF SHALLOW ARCTIC AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 43 24 46 / 60 40 20 0
HOBART OK 42 43 21 44 / 30 40 10 0
WICHITA FALLS TX 48 49 27 50 / 40 30 10 0
GAGE OK 34 36 16 45 / 50 60 10 0
PONCA CITY OK 37 39 20 41 / 70 60 20 0
DURANT OK 58 58 29 47 / 80 30 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ004>048-
050>052.
TX...WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ083>090.
&&
32/23Hazardous weather outlook, Dec 8, 8:05 PM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CST MON DEC 8 2008
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
805 PM CST MON DEC 8 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM COALGATE TO
HEALDTON.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
8 PM THROUGH 3 AM.
IMPACTS...
HAIL AROUND ONE-INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A STORM SYSTEM MOVING QUICKLY EASTWARD ACROSS WEST TEXAS THIS
EVENING WILL MOVE OVER OKLAHOMA AND NORTH TEXAS OVERNIGHT. AS THIS
SYSTEM CONTINUES TO ENCOUNTER DEEPER MOISTURE OVER THE SOUTHERN
PLAINS... THUNDERSTORMS WILL INCREASE SOMEWHAT IN COVERAGE. STRONG
SHEAR WILL COMBINE WITH WEAK INSTABILITY ACROSS THE SLIGHT RISK AREA
TO CREATE A CONCERN FOR SEVERE STORMS OVERNIGHT. MEANWHILE...
FARTHER TO THE NORTHWEST ACROSS CENTRAL AND NORTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS... A FEW STORMS COULD ALSO PRODUCE BRIEF SMALL
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NORTH WINDS WILL INCREASE LATE TONIGHT AS A COLD FRONT MOVES THROUGH
THE CENTRAL AND NORTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. GUSTS
OF OVER 30 MPH ARE LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
COLDER AIR WILL FILTER INTO OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY
BRINGING MORE STABLE CONDITIONS NEAR THE SURFACE. DRY WEATHER IS
EXPECTED WEDNESDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
RAIN WILL CHANGE TO...OR MIX WITH SNOW ACROSS NORTHERN...CENTRAL AND
WESTERN OKLAHOMA ON TUESDAY. SOME LIGHT ACCUMULATIONS OF SNOW WILL
BE POSSIBLE MAINLY ACROSS NORTHWEST OKLAHOMA. STRONG NORTH WINDS ARE
EXPECTED TUESDAY WITH SOME GUSTS UP TO 50 MPH POSSIBLE. THIS WILL
CREATE LOW WIND CHILL VALUES AND REDUCED VISIBILITIES IN AREAS OF
SNOW AND BLOWING SNOW.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
CJSIn the hours before
Special weather statement, Dec 8, 9:54 PM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CST MON DEC 8 2008
OKZ020-026-028>031-039-040-046-090430-
LINCOLN OK-POTTAWATOMIE OK-SEMINOLE OK-PAYNE OK-CLEVELAND OK-
MCCLAIN OK-GARVIN OK-CARTER OK-STEPHENS OK-
954 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND...
GARVIN...LINCOLN...MCCLAIN...PAYNE...POTTAWATOMIE...SEMINOLE AND
STEPHENS COUNTIES.
STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE FROM 10 MILES EAST
OF STILLWATER... TO PRAGUE... TO 5 MILES NORTH OF PAULS VALLEY... TO
15 MILES EAST OF DUNCAN AT 954 PM CST...MOVING NORTHEAST AT 50 MPH.
THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF DIMES... AND WIND GUSTS
TO 50 MPH.
PEOPLE IN CARTER...CLEVELAND...GARVIN...LINCOLN...MCCLAIN...PAYNE...
POTTAWATOMIE...SEMINOLE AND STEPHENS COUNTIES...INCLUDING THE CITIES
OF NORMAN AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CMS
Special weather statement, Dec 8, 10:32 PM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CST MON DEC 8 2008
OKZ052-090500-
BRYAN OK-
1032 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 17
MILES SOUTHWEST OF CARTWRIGHT... OR ABOUT 5 MILES WEST OF SHERMAN
TEXAS... AT 1032 PM CST...MOVING NORTHEAST AT 45 MPH.
PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CMS
Special weather statement, Dec 8, 10:38 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CST MON DEC 8 2008
OKZ027-039-040-090515-
GRADY OK-GARVIN OK-STEPHENS OK-
1038 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...GRADY AND STEPHENS
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF VELMA AT 1038
PM CST...MOVING NORTHEAST AT 65 MPH. HALF-INCH HAIL AND WIND GUSTS
TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
PEOPLE IN GARVIN...GRADY AND STEPHENS COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
CMS
Local storm report, Dec 8, 11:29 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CST MON DEC 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 3 W COLBERT 33.86N 96.56W
12/08/2008 E0.75 INCH BRYAN OK EMERGENCY MNGR
RPTD BY BRYAN CO EMERG MGT
&&
FMWinter Weather, Harper
- When
- December 9, 3:30 AM CST to 1:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Buffalo and surrounding areas.
Winter Weather, Washita
- When
- December 9, 4:30 AM CST to 1:00 PM CST
- Where
- Washita forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Light freezing drizzle caused icy roadways, especially over bridges and overpasses. Several accidents occurred as a result of the ice, with one on Interstate 40 resulting in a fatality. At 1:37 PM, a roll-over automobile accident at mile marker 47 on I-40 killed a female driver Monetary damages were not available.
Winter Weather, Woods
- When
- December 9, 4:30 AM CST to 3:00 PM CST
- Where
- Woods forecast zone
- Reported by
- County Official
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Waynoka, 2.5 inches in Hopeton, and one inch at both Freedom and Alva.
Winter Weather, Major
- When
- December 9, 4:30 AM CST to 6:00 PM CST
- Where
- Major forecast zone
- Injuries
- 0 direct, 4 indirect
- Reported by
- Law Enforcement
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Chester. An area of four to five inches of snow accumulated over the course of the event, especially near Orienta and Fairview. Roads were closed for a brief time due to blowing and drifting snow. Several accidents were reported around the county. An accident occurred at 2:25 PM east of Cleo Springs on U.S. Highway 60. Four passengers were injured, although none of the injuries were life threatening. Monetary damages were not available.
Winter Weather, Beckham
- When
- December 9, 4:30 AM CST to 1:00 PM CST
- Where
- Beckham forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Light freezing drizzle caused icy roadways, especially on bridges and overpasses. Several accidents occurred as a result of the ice, most without injury. Two accidents resulted in injuries, one on Interstate 40 and one on Highway 66. At 2:00 PM, an accident resulted in one injury. Eight minutes later, a rollover accident occurred west of Potter Trailer Park and Highway 66. One person was injured as well. Monetary damages were not available.
Winter Weather, Alfalfa
- When
- December 9, 6:00 AM CST to 4:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Burlington and Cherokee.
Winter Weather, Garfield
- When
- December 9, 6:30 AM CST to 6:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Hillsdale, and 1.5 inches was reported in Enid and Drummond. Blowing and drifting snow was also reported. Numerous accidents were reported in the town of Enid, although no injuries were reported. Monetary damages were not available.
Winter Weather, Grant
- When
- December 9, 6:30 AM CST to 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Wakita, and 2.5 inches in Pond Creek. Three to three and a half inches of snow accumulated near Manchester, Medford, and Jefferson.
Winter Weather, Kingfisher
- When
- December 9, 6:30 AM CST to 6:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
One inch of snow accumulated three miles east of Loyal, and a half inch was reported in Hennessey, near Kingfisher, Cashion.
Winter Weather, Logan
- When
- December 9, 6:30 AM CST to 6:00 PM CST
- Where
- Logan forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Almost a half of an inch of snow was reported five miles south of Guthrie. Freezing drizzle was reported otherwise over the rest of the county during the day. A very thin coating of ice was reported on roadways, and was more serious on the less-traveled county roads. Several accidents occurred during late morning and afternoon hours, with most occurring without injury. One accident near Chandler did claim two lives as a result of the icy roadways. No further details were reported. Monetary damages were not available.
Winter Weather, Kay
- When
- December 9, 7:00 AM CST to 6:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Tonkawa and Braman, one inch in Newkirk, and a half inch in Ponca City.
Winter Weather, Noble
- When
- December 9, 7:00 AM CST to 6:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
One inch of snow accumulated in Billings and Perry.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kansas, December 9, 20081 death · 41 injured · $2.0 million · 4 events
- Tornadoes and Flash Flooding in Mississippi, December 9 to 10, 20082 injured · $8.7 million · EF2 · 93 events
- Winter Weather in Texas, December 9, 20081 death · 7 injured · $1.0 million · 2 events
- Winter Weather in Kansas, December 9, 20081 death · 15 injured · 7 events
- Tornadoes and Hail in Louisiana, December 9, 20081 injured · $950,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, December 9 to 11, 2008$505,000 · EF2 · 24 events
- Tornado and Flash Flooding in Alabama, December 9 to 10, 2008$496,000 · EF2 · 22 events
- Tornadoes and Flash Flood in Louisiana, December 9, 2008$1.0 million · EF1 · 5 events
- Storm Surge in Guam, December 9 to 15, 2008$1.0 million · 1 event
- Storm Surge in Guam, December 9 to 15, 2008$1.0 million · 1 event
- Flash Flooding and Hail in Mississippi, December 9, 2008$185,000 · 52 kt wind · 11 events
- Strong Wind in Kentucky, December 9, 2008$150,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 147486, 147488, 147490, 147492, 147523, 147491, 147493, 147495, 147502, 147503, 147498, 147500.